MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V232QR-30
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported, during lithotripsy, the main steel cord (not the basket) was broken.Due to the situation, the equipment could not be removed and the patient underwent laparotomy.A request for additional information is in progress.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Additional information from the customer received: the subject device was inspected prior to the procedure and no damage was identified.The model/serial of the endoscope used for the procedure.The reported issue happened at the middle of the procedure and required an emergency lithotripsy.The main steel cord was retrieved during surgery and the laparotomy was completed successfully without further issues.The physician used much effort and maneuvering and managed to pull out the lithotripter along with the uncrushed stone.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the customer, the results of the legal manufacturer¿s investigation and the results of the device history records (dhr) review.New information added to the following fields: b5, h6, h10.H4: january 2022 based on the 3 digit lot information provided.The dhr with the lot number of the subject device was confirmed.No abnormalities detected in the dhr for the following items which related to the reported phenomenon.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to the following: 1.Due to various factors such as the shape, numbers, hardness of the calculus, a force beyond the strength resistance was applied to the device during the lithotripsy.2.Due to the description above ¿1¿ description, the operating wire was broken.3.The lithotripsy was kept on going by combing emergency lithotripter and the subject device.However, a force beyond the strength resistance was applied to the operating wire due to various factors such as the shape, numbers, hardness of the calculus.4.Due to the description above ¿3¿ description, the operating wire was broken.Therefore, the basket wire part fell off into the patient¿s body.The instruction manual contains a warning to the user regarding this event.Contents of description (drawing number:gk5897, revision number : 20) do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotriptor.The pipe or the basket wire may break and part of this instrument may remain in the body.Use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotriptor bml-110a-1.A lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotriptor by considering that it may lead to damaging the instrument and that open surgery may have to take place.This instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.During lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.Do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15248888
Report Number9614641-2022-00149
Device Sequence Number5681789
Product Code LQC
UDI-Device Identifier04953170218361
UDI-Public04953170218361
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V232QR-30
Device Lot Number21K
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown